Alert archive / Oregon / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 23, 2013, 12:51 PM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 24, 2013, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2013, 12:51 PM PDT (19:51 UTC)
- In effect from
- Jul 24, 2013, 11:00 AM PDT
- Expired
- Jul 24, 2013, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS86 KMFR 231951 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1251 PM PDT TUE JUL 23 2013 ...ISOLATED DRY THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING... .MOISTURE WILL CONTINUE TO INCREASE ALOFT THROUGH WEDNESDAY. AS THE ATMOSPHERE BECOMES UNSTABLE AND SEVERAL DISTURBANCES MOVE THROUGH WEDNESDAY AFTERNOON AND EVENING...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP. AT THE SAME TIME...THE LOW LEVELS WILL REMAIN VERY DRY...THUS MOST STORMS ARE EXPECTED TO BE DRY. WHILE SCATTERED COVERAGE IS NOT EXPECTED...LIGHTNING WITH LITTLE TO NO RAIN ON VERY DRY FUELS WILL CREATE THE POTENTIAL FOR A LOT OF NEW STARTS. CAZ280-281-232100- /O.CAN.KMFR.FW.A.0004.130724T1800Z-130725T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 1251 PM PDT TUE JUL 23 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280 AND 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 280 AND 281. ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. STORMS MAY START OUT DRY BUT ARE EXPECTED TO QUICKLY BECOME WET. THE THREAT FOR NEW FIRE STARTS IS CERTAINLY ELEVATED AND CAUTION IS STILL WARRANTED...BUT CONDITIONS ARE NOT EXPECTED TO MEET CRITERIA FOR A RED FLAG WARNING. $$ ORZ624-625-241200- /O.UPG.KMFR.FW.A.0004.130724T1800Z-130725T0600Z/ /O.NEW.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1251 PM PDT TUE JUL 23 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. WHILE SCATTERED COVERAGE IS NOT ANTICIPATED...ABUNDANT LIGHTNING WITH LITTLE OR NO PRECIPITATION ON VERY DRY FUELS WILL PRESENT A SIGNIFICANT POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES MAY CREATE NEW FIRE STARTS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ282-284-285-241200- /O.UPG.KMFR.FW.A.0004.130724T1800Z-130725T0600Z/ /O.NEW.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1251 PM PDT TUE JUL 23 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282...284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. WHILE SCATTERED COVERAGE IS NOT ANTICIPATED...ABUNDANT LIGHTNING WITH LITTLE OR NO PRECIPITATION ON VERY DRY FUELS WILL PRESENT A SIGNIFICANT POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES MAY CREATE NEW FIRE STARTS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
108 WWUS86 KMFR 240300 AAA RFWMFR URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 800 PM PDT TUE JUL 23 2013 .MOISTURE WILL CONTINUE TO INCREASE ALOFT THROUGH WEDNESDAY. AS THE ATMOSPHERE BECOMES UNSTABLE AND SEVERAL DISTURBANCES MOVE THROUGH WEDNESDAY AFTERNOON AND EVENING...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST OF THE CASCADES. AT THE SAME TIME...THE LOW LEVELS WILL REMAIN VERY DRY ON THE EAST SIDE...THUS MOST STORMS THERE ARE EXPECTED TO BE DRY. WHILE COVERAGE OF STORMS MAY NOT REACH SCATTERED THERE...LIGHTNING WITH LITTLE TO NO RAIN ON VERY DRY FUELS WILL CREATE THE POTENTIAL FOR A LOT OF NEW STARTS. CAZ280-281-241500- /O.EXA.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 800 PM PDT TUE JUL 23 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 280 AND 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. * AFFECTED AREA: SOUTHERN PORTIONS OF FIRE ZONES 280 AND 281 * THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-625-241500- /O.CON.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 800 PM PDT TUE JUL 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. WHILE SCATTERED COVERAGE IS NOT ANTICIPATED...ABUNDANT LIGHTNING WITH LITTLE OR NO PRECIPITATION ON VERY DRY FUELS WILL PRESENT A SIGNIFICANT POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ282-284-285-241500- /O.CON.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 800 PM PDT TUE JUL 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282...284 AND 285... * THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. WHILE SCATTERED COVERAGE IS NOT ANTICIPATED...ABUNDANT LIGHTNING WITH LITTLE OR NO PRECIPITATION ON VERY DRY FUELS WILL PRESENT A SIGNIFICANT POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES MAY CREATE NEW FIRE STARTS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
113 WWUS86 KMFR 241231 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 531 AM PDT WED JUL 24 2013 ORZ624-625-250600- /O.CON.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 531 AM PDT WED JUL 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE SCATTERED COVERAGE IS NOT ANTICIPATED...ABUNDANT LIGHTNING WITH LITTLE OR NO PRECIPITATION ON VERY DRY FUELS WILL PRESENT A SIGNIFICANT POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280-281-250600- /O.CON.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 531 AM PDT WED JUL 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 280 AND 281... * AFFECTED AREA: SOUTHERN PORTIONS OF FIRE ZONES 280 AND 281 * THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING THROUGH THIS EVENING. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ282-284-285-250600- /O.CON.KMFR.FW.W.0005.130724T1800Z-130725T0600Z/ SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 531 AM PDT WED JUL 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 282...284 AND 285... * THUNDERSTORMS: ISOLATED DRY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE SCATTERED COVERAGE IS NOT ANTICIPATED...ABUNDANT LIGHTNING WITH LITTLE OR NO PRECIPITATION ON VERY DRY FUELS WILL PRESENT A SIGNIFICANT POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES MAY CREATE NEW FIRE STARTS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
773 WWUS86 KMFR 250124 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 624 PM PDT WED JUL 24 2013 CAZ281-282-284-285-ORZ624-625-250230- /O.CAN.KMFR.FW.W.0005.000000T0000Z-130725T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 624 PM PDT WED JUL 24 2013 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE WEATHER ZONES 281...624...285...282...284 AND 625 * THUNDERSTORMS...INSTABILITY AND ENERGY HAS BEEN LIMITED FOR THUNDERSTORM DEVELOPMENT TODAY AND EXPECT ONLY ISOLATED SHOWERS THROUGH THE REMAINDER OF THIS EVENING IN EASTERN OREGON...CENTRAL AND EASTERN SISKIYOU COUNTY AND MODOC COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ CAZ280-250300- /O.EXT.KMFR.FW.W.0005.000000T0000Z-130725T0300Z/ WESTERN KLAMATH NATIONAL FOREST- 624 PM PDT WED JUL 24 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 280 AND 281... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: SOUTHERN PORTIONS OF FIRE ZONES 280 AND 281 * THUNDERSTORMS: CONTINUED ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING OVER WESTERN SISKIYOU COUNTY. * OUTFLOW WINDS: LOCAL GUSTS OF 40 MPH POSSIBLE. * IMPACTS: LIGHTNING STRIKES OVER CRITICALLY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. VERY DRY CONDITIONS AND LOCALLY GUSTY WINDS COULD CAUSE ANY FIRES THAT DO DEVELOP TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
477 WWUS86 KMFR 250249 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 749 PM PDT WED JUL 24 2013 CAZ280-250400- /O.EXP.KMFR.FW.W.0005.000000T0000Z-130725T0300Z/ WESTERN KLAMATH NATIONAL FOREST- 749 PM PDT WED JUL 24 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 280... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. * AFFECTED AREA: FIRE ZONE 280 THUNDERSTORMS HAVE DIMINISHED AND ONLY ISOLATED SHOWERS CAN BE EXPECTED THROUGH THE REMAINDER OF THE EVENING. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 23, 9:18 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 23, 9:18 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
918 AM PDT TUE JUL 23 2013
.DISCUSSION...CURRENT SATELLITE IMAGE IS SHOWING HIGH CLOUDS
MOVING UP FROM THE SOUTH INTO THE FORECAST AREA THIS MORNING. THE
CONCERN AHEAD IS THE THUNDERSTORM POTENTIAL WEDNESDAY AND
THURSDAY AND THE IMPACT IT WILL HAVE ON FIRE WEATHER. THE FIRE
WEATHER DISCUSSION BELOW DETAILS THIS OUT. A PRELIMINARY LOOK AT
SOME OF THEW DATA SUGGEST THE BIGGEST CONCERN COULD BE WEDNESDAY
AFTERNOON AND EVENING AND POSSIBLY THURSDAY AFTERNOON. THE REASON
IS THAT WE COULD END UP WITH A DRY SUB CLOUD LAYER RESULTING IN
MOST THUNDERSTORMS BEING DRY WITH LITTLE OR NO PRECIPITATION.
GIVEN THAT THE FUELS ARE DRY AND FIRE DANGER BRING HIGH, IT WOULD
NOT TAKE MUCH TO GENERATE NEW STARTS. DESPITE THE INCREASE IN MID
LEVEL MOISTURE AND HIGH PW VALUES. THE TRIGGER IS EXPECTED TO BE
WEAK AND MODEL SOUNDING SHOW A CAP WHICH COULD LIMIT CONVECTION.
WE'LL BE TAKING A CLOSER LOOK AT THIS AND ANY CHANGES WILL BE MADE
FOR THE AFTERNOON ISSUANCE.
MADE A FEW CHANGES FOR THIS MORNING AND AFTERNOON. ADJUSTED SKY
COVER TO REFLECT CURRENT SATELLITE IMAGE AND SCALED BACK THE
THUNDERSTORM COVERAGE IN WESTERN SISKIYOU COUNTY BECAUSE CURRENT
DATA SHOWS DRY AT THE MID LEVELS AND CAPPING IN THIS AREA. ALSO
ADJUSTED MAX TEMPERATURES DOWN THIS AFTERNOON DUE TO ENOUGH HIGH
CLOUDS MOVING INTO THE AREA, THUS SLOWING DOWN THE AMOUNT OF
WARMING. -PETRUCELLI
&&
.AVIATION...
BASED ON THE 23/12Z TAF CYCLE.
MARINE STRATUS REMAINS ENTRENCHED ALONG THE COAST AND IN THE COASTAL
WATERS...RESULTING IN IFR CEILINGS AND VISIBILITIES. THIS IS
EXPECTED TO BURN OFF AND MOVE OFFSHORE BETWEEN 18-20 UTC...FOLLOWED
BY GUSTY NORTHERLY WINDS THROUGH THIS EVENING. INLAND AREAS...VFR
CONDITIONS WILL PREVAIL. ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE IN NORTHERN CALIFORNIA AND EAST OF THE
CASCADES NEAR THE CA BORDER.
&&
.PREV DISCUSSION... /ISSUED 241 AM PDT TUE JUL 23 2013/
DISCUSSION...A HIGH PRESSURE RIDGE OVER THE GREAT BASIN IS
DRAWING MONSOON MOISTURE UP THE SIERRA NEVADA. COUNTERCLOCKWISE
ROTATION AROUND A LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA
COAST IS HELPING DIRECT THIS MOISTURE TOWARDS THE FORECAST AREA. A
STRONG MID LEVEL CAP WILL KEEP THUNDERSTORMS FROM DEVELOPING OVER
SOUTHWEST OREGON BUT NORTHERN CALIFORNIA AND SOUTH-CENTRAL OREGON
WILL NOT HAVE THE CAP...OR AT LEAST A MUCH WEAKER ONE...SO A
SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE OVER NORTHERN
CALIFORNIA. FOR WEDNESDAY AS THE MOISTURE CONTINUES TO PUSH
NORTHWARD...THE THREAT OF THUNDERSTORMS MOVES WITH IT. THE CAP ON
THE WEST SIDE IS WEAKER WEDNESDAY BUT THE MOISTURE STAYS TO THE
EAST SO NO THREAT OF THUNDERSTORMS WILL COME. THE THUNDERSTORMS ON
THE EAST SIDE AND NORTHERN CALIFORNIA ON WEDNESDAY HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS DUE TO SOME LOW LEVEL DRYING.
THIS WILL PRODUCE A MORE ELEVATED CONVECTION ALLOWING RAIN COOLED
AIR TO RUSH OUT OF THE STORMS.
THE ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH FRIDAY. MOST
AREAS WILL BE AROUND 10 DEGREES ABOVE NORMAL. ON SATURDAY THE HIGH
PRESSURE RIDGE BEGINS TO BREAK DOWN AS A BROAD LOW PRESSURE AREA
MOVES INTO BRITISH COLUMBIA. JBL
FIRE WEATHER...THE HEAT WILL CONTINUE THE REST OF THE WORK WEEK.
MOISTURE WILL SURGE NORTHWARD INTO CALIFORNIA AND SOUTHERN OREGON
BEGINNING TODAY. INSTABILITY IS WEAK THOUGH AND THERE IS ONLY A
SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EVENING. THERE
IS A BETTER CHANCE WEDNESDAY AS A STRONGER DISTURBANCE MOVES
THROUGH WITH THE POTENTIAL FOR SCATTERED THUNDERSTORMS FROM
NORTHERN CALIFORNIA TO SOUTHERN PORTIONS OF THE EAST SIDE ZONES.
ADDITIONALLY...THESE STORMS COULD PRODUCE GUSTY WINDS. CONFIDENCE
IN SCATTERED THUNDERSTORM COVERAGE IS ONLY MODERATE AT THIS
TIME...BASED ON SOME MODEL DIFFERENCES...SO WILL BE LOOKING AT
THIS CLOSELY BEFORE DECIDING WHETHER TO UPGRADE TO A RED FLAG
WARNING OR NOT. A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS CONTINUES FOR EAST SIDE AREAS AND NORTHERN
CALIFORNIA THURSDAY THROUGH SATURDAY. SLIGHTLY COOLER WEATHER IS
EXPECTED OVER THE WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR ORZ029>031.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ080-081.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ082>085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT
WEDNESDAY FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT WEDNESDAY
FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT SATURDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT SATURDAY
FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:59 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 16 hr | |
| Jul 23, 3:19 PM PDT | Hazardous Seas Watch | MFR | 24 hr | |
| Jul 23, 3:19 PM PDT | Small Craft Advisory for Winds | MFR | 4 days | |
| Jul 23, 3:19 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 68 hr |
Nearby
Red Flag Warnings in Oregon, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.